Alert archive / Nebraska / High Wind Warnings in 2019

High Wind Warning 1, NWS Hastings, NE

January 27, 201916 counties in Nebraska

NWS Hastings, NE issued this high wind warning at Jan 27, 2019, 3:18 AM CST for 16 counties in Nebraska. It took effect at Jan 28, 2019, 12:00 AM CST. It was in force for 12 hr. 37 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 27, 2019, 3:18 AM CST (09:18 UTC)
In effect from
Jan 28, 2019, 12:00 AM CST
Expired
Jan 28, 2019, 12:00 PM CST
In force
12 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 12:31 AM CSTNON-TSTM WND GST 62Ord Airport, NE
Jan 28, 2:45 AM CSTNON-TSTM WND GST 58Bradshaw, NE
Jan 28, 2:45 AM CSTNON-TSTM WND GST 58Bradshaw, NE
Jan 28, 2:51 AM CSTNON-TSTM WND GST 558 Nne Palmer, NE
Jan 28, 2:54 AM CSTNON-TSTM WND GST 558 Nne Palmer, NE
Jan 28, 2:58 AM CSTNON-TSTM WND GST 634 Ne Grand Island, NE
Jan 28, 2:58 AM CSTNON-TSTM WND GST 63Grand Island Airport, NE
Jan 28, 3:01 AM CSTNON-TSTM WND GST 672 Wnw Hastings, NE
Jan 28, 3:01 AM CSTNON-TSTM WND GST 67Hastings Airport, NE
Jan 28, 3:15 AM CSTNON-TSTM WND GST 58Ord Airport, NE
Jan 28, 3:38 AM CSTNON-TSTM WND GST 653 Sse Bradshaw, NE
Jan 28, 3:46 AM CSTNON-TSTM WND GST 59Ord Airport, NE
Jan 28, 4:15 AM CSTNON-TSTM WND GST 542 N Aurora, NEPEAK WIND GUST SO FAR TODAY.
Jan 28, 4:15 AM CSTNON-TSTM WND GST 542 N Aurora, NE
Jan 28, 4:24 AM CSTNON-TSTM WND GST 554 Nnw Ravenna, NE
Jan 28, 4:24 AM CSTNON-TSTM WND GST 554 Wsw Rockville, NE
Jan 28, 4:24 AM CSTNON-TSTM WND GST 554 Wsw Rockville, NE
Jan 28, 4:28 AM CSTNON-TSTM WND GST 533 Se Sutton, NE
Jan 28, 4:32 AM CSTNON-TSTM WND GST 61Ord Airport, NE
Jan 28, 4:45 AM CSTNON-TSTM WND GST 503 Sse Deshler, NE
Jan 28, 5:02 AM CSTNON-TSTM WND GST 571 W Stromsburg, NE
Jan 28, 5:02 AM CSTNON-TSTM WND GST 68Ord Airport, NE
Jan 28, 5:09 AM CSTNON-TSTM WND GST 561 Nw Wood River, NE
Jan 28, 5:15 AM CSTNON-TSTM WND GST 562 Wnw Genoa, NE
Jan 28, 5:47 AM CSTNON-TSTM WND GST 60Hastings Airport, NE
Jan 28, 5:59 AM CSTNON-TSTM WND GST 502 Nnw Geneva, NE
Jan 28, 6:04 AM CSTNON-TSTM WND GST 62Grand Island Airport, NE
Jan 28, 6:07 AM CSTNON-TSTM WND GST 58Ord Airport, NE
Jan 28, 6:35 AM CSTNON-TSTM WND GST 53Aurora Airport, NE
Jan 28, 6:46 AM CSTNON-TSTM WND GST 561 N Nelson, NE&&
Jan 28, 6:46 AM CSTNON-TSTM WND GST 561 N Nelson, NE
Jan 28, 6:57 AM CSTNON-TSTM WND GST 50Kearney Airport, NE
Jan 28, 7:06 AM CSTNON-TSTM WND GST 564 E Pauline, NE&&
Jan 28, 7:06 AM CSTNON-TSTM WND GST 564 E Pauline, NE
Jan 28, 7:10 AM CSTNON-TSTM WND GST 59Ord Airport, NE
Jan 28, 8:13 AM CSTNON-TSTM WND GST 57Superior Airport, NE
Jan 28, 11:15 AM CSTNON-TSTM WND GST 52Aurora Airport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

637 
WWUS73 KGID 270918
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
318 AM CST Sun Jan 27 2019


NEZ039>041-046>049-271730-
/O.UPG.KGID.HW.A.0001.190128T0900Z-190128T1800Z/
/O.NEW.KGID.HW.W.0001.190128T0900Z-190128T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, 
St. Libory, Central City, Stromsburg, Osceola, Shelby, and Polk
318 AM CST Sun Jan 27 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON CST MONDAY...

The National Weather Service in Hastings has issued a High Wind
Warning, which is in effect from 3 AM to noon CST Monday. The
High Wind Watch is no longer in effect. 

* TIMING...Early Monday morning through noon Monday.

* WINDS...North to northwest winds 30 to 40 mph gusting up to 55 
  to 60 mph. 

* IMPACTS...Strong north to northwest winds may impact travel on 
  east-west oriented roadways for high profile or light weight 
  vehicles. Strong winds may also cause wind damage to trees or 
  power lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
5 follow-up statements
663 
WWUS73 KGID 271749
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
1149 AM CST Sun Jan 27 2019

...Very strong winds expected to develop across the region late
tonight...

.An approaching cold front will bring strong winds to portions of
south central Nebraska late tonight...likely not subsiding
significantly until after noon Monday.

NEZ039>041-046>049-280000-
/O.CON.KGID.HW.W.0001.190128T0900Z-190128T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, 
St. Libory, Central City, Stromsburg, Osceola, Shelby, and Polk
1149 AM CST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO NOON CST
MONDAY...

* TIMING...Early Monday morning through noon Monday.

* WINDS...North to northwest winds 30 to 40 mph gusting up to 55 
  to 60 mph. 

* IMPACTS...Strong north to northwest winds may impact travel on 
  east-west oriented roadways for high profile or light weight 
  vehicles. Strong winds may also cause wind damage to trees or 
  power lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Rossi
642 
WWUS73 KGID 272031
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
231 PM CST Sun Jan 27 2019

...Very strong winds expected to develop across the region late
tonight...

.An approaching cold front will bring strong winds to portions of
south central Nebraska late tonight...likely not subsiding
significantly until after noon Monday.

NEZ039>041-046>049-281200-
/O.CON.KGID.HW.W.0001.190128T0900Z-190128T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, 
St. Libory, Central City, Stromsburg, Osceola, Shelby, and Polk
231 PM CST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO NOON CST
MONDAY...

* TIMING...Early Monday morning through noon Monday.

* WINDS...North to northwest winds 30 to 40 mph gusting up to 55 
  to 60 mph. 

* IMPACTS...Strong north to northwest winds may impact travel on 
  east-west oriented roadways for high profile or light weight 
  vehicles. Strong winds may also cause wind damage to trees or 
  power lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Rossi
786 
WWUS73 KGID 280234
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
834 PM CST Sun Jan 27 2019

...Very strong winds expected to develop across the region late
tonight...

.An approaching cold front will bring strong winds to portions of
south central Nebraska late tonight...likely not subsiding
significantly until after noon Monday.

NEZ062>064-281100-
/O.EXA.KGID.HW.W.0001.190128T0900Z-190128T1800Z/
Hall-Hamilton-York-
Including the cities of Grand Island, Aurora, and York
834 PM CST Sun Jan 27 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON CST MONDAY...

The National Weather Service in Hastings has issued a High Wind
Warning, which is in effect from 3 AM to noon CST Monday. 

* TIMING...Early Monday morning through noon Monday.

* WINDS...North to northwest winds with sustained speeds of 30 to
  40 mph and gusts of 55 to 60 mph. 

* IMPACTS...Strong north to northwest winds may impact travel on 
  east-west oriented roadways for high profile or light weight 
  vehicles. Strong winds may also cause wind damage to trees or 
  power lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NEZ039>041-046>049-281100-
/O.EXT.KGID.HW.W.0001.190128T0600Z-190128T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, 
St. Libory, Central City, Stromsburg, Osceola, Shelby, and Polk
834 PM CST Sun Jan 27 2019

...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

* TIMING...Early Monday morning through noon Monday.

* WINDS...North to northwest winds with sustained speeds of 30 to
  40 mph and gusts of 55 to 60 mph.

* IMPACTS...Strong north to northwest winds may impact travel on 
  east-west oriented roadways for high profile or light weight 
  vehicles. Strong winds may also cause wind damage to trees or 
  power lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
165 
WWUS73 KGID 281029
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
429 AM CST Mon Jan 28 2019

...Very strong winds across the region through noon today...

NEZ061-075>077-086-087-281800-
/O.EXA.KGID.HW.W.0001.000000T0000Z-190128T1800Z/
Buffalo-Adams-Clay-Fillmore-Nuckolls-Thayer-
Including the cities of Kearney, Hastings, Sutton, Harvard, 
Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, 
Bostwick, Superior, Nelson, Hebron, and Deshler
429 AM CST Mon Jan 28 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Hastings has issued a High Wind
Warning, which is in effect until noon CST today. 

* TIMING...Early Monday morning through noon Monday.

* WINDS...North to northwest winds with sustained speeds of 30 to
  45 mph and gusts of 55 to 65 mph. 

* IMPACTS...Strong north to northwest winds may impact travel on 
  east-west oriented roadways for high profile or light weight 
  vehicles. Strong winds may also cause wind damage to trees or 
  power lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NEZ039>041-046>049-062>064-281800-
/O.CON.KGID.HW.W.0001.000000T0000Z-190128T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Hall-Hamilton-
York-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, 
St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, 
Grand Island, Aurora, and York
429 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...Early Monday morning through noon Monday.

* WINDS...North to northwest winds with sustained speeds of 30 to
  45 mph and gusts of 55 to 65 mph. 

* IMPACTS...Strong north to northwest winds may impact travel on 
  east-west oriented roadways for high profile or light weight 
  vehicles. Strong winds may also cause wind damage to trees or 
  power lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Heinlein
872 
WWUS73 KGID 281800
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
1200 PM CST Mon Jan 28 2019


NEZ039>041-046>049-061>064-075>077-086-087-281900-
/O.EXP.KGID.HW.W.0001.000000T0000Z-190128T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Buffalo-Hall-
Hamilton-York-Adams-Clay-Fillmore-Nuckolls-Thayer-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, 
St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, 
Kearney, Grand Island, Aurora, York, Hastings, Sutton, Harvard, 
Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, 
Bostwick, Superior, Nelson, Hebron, and Deshler
1200 PM CST Mon Jan 28 2019

...HIGH WIND WARNING WILL EXPIRE AT NOON CST TODAY...

It will remain windy throughout the afternoon hours with a north
northwest wind of 30 to 40 mph gusting 45 to 55 mph. However,
these winds are a bit lighter than earlier this morning and we
believe that the stronger 60 mph wind gusts have come to an end. 
Consequently, we will be allowing the high wind warning to expire 
at noon.

$$

Wesely

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Jan 26, 11:37 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Jan 26, 11:37 PM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1137 PM CST Sat Jan 26 2019

.SHORT TERM...(This evening through Sunday)
Issued at 350 PM CST Sat Jan 26 2019

The main concern in the short term is the scattered light
precipitation that is expected to move southeast across the area
ahead of the next upper disturbance. Light returns on reflectivity
have been present off and on through the day, and the High-res
guidance has been consistent with light precipitation possible as
well tonight into early tomorrow. With temperatures this
afternoon rising into the low to mid 40s...light precipitation
will begin as a brief on and off shower, transitioning to snow
showers by sunset and into the overnight hours. This will impact
mainly the eastern 2/3rds of the forecast area. Accumulations are
not expected to amount to much...if anything. Maybe a trace to a
tenth or two, is all that is expected, although the HRRR continues
to show the potential for an inch or more in a small swatch from
Broken Bow, NE to Salina, KS.

Tomorrow:
Went with the trend from the overnight shift and continued to
raise temps. Looks like much of the area will see highs in the low
50s...with mid 50s possible out west. Eastern areas may top out in
the upper 40s, but am concerned that may not be quite high enough
based on temps today...at least for areas without the dense
snowpack.

.LONG TERM...(Monday through Saturday)
Issued at 350 PM CST Sat Jan 26 2019

Monday:
The next strong cold front will arrive early Monday morning. This
front is associated with a strong upper level disturbance. The
front looks to enter the forecast area at Ord, NE before sunrise
and make its way to the southeast through the morning hours. The
strongest winds are expected around sunrise through the morning
hours. Bufkit sounding show mixing to 800mb with surface winds
35-40kts and 50-60kt momentum transfer winds. This is not the best
time for mixing...afternoon would be better to realized the
maximum mix down of stronger winds aloft, but still think it will
be significant. Have issued a High Wind Watch for the northern
1/3 of the forecast area. Winds will be strong throughout the
day...decreasing through the afternoon/evening.

Temperatures will drop through the morning as the front moves
through...with overnight/morning highs likely for the calendar
day.

Tuesday - Thursday:
Temperatures will be cold...Highs will struggle through mid-week
with the coldest day Wednesday as a reinforcing shot of cold air
moves in late Tuesday. Overnight lows will be in the single digits
approaching zero to just below zero in some locations to the
northeast while wind chill temperatures both Wednesday and
Thursday night will be below zero. Wind chill temperatures of 10
to 20 below are possible east of a line from Kearney, NE to
Hebron, NE Wednesday morning.

Friday - Saturday:
Temperatures moderate some as the deep trough slides off to the
east and zonal to weakly ridged upper flow moves across the
Central Plains.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday)
Issued at 1134 PM CST Sat Jan 26 2019

There are a few areas of light snow or flurries that move through
and there are some lower clouds with them. The IFR ceilings should
be fairly short lived at KEAR, but there will be some MVFR at both
terminals much of the time. Clouds will clear out of the area this
morning then return later tonight behind a cold front. There will
be some low level wind shear until the winds mix down to the
surface.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from late Sunday night through Monday morning
     for NEZ039>041-046>049.

KS...None.
&&

SHORT TERM...Billings Wright
LONG TERM...Billings Wright
AVIATION...JCB
Hazardous weather outlook, Jan 26, 3:41 PM CST, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
341 PM CST Sat Jan 26 2019

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
272145-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
341 PM CST Sat Jan 26 2019

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

An ice jam on the Platte River is causing minor flooding in
southeast Buffalo County. Please see the latest Flood Advisory
for additional details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Late Sunday night and Monday a strong cold front will move
through. North to northwest winds of 30 to 40 mph with gusts to
55 to 60 mph are expected.

Ice jam flooding may continue along the Platte River in southeast
Buffalo County. Please see the latest Flood Advisory for
additional details. Warmer temperatures on Sunday may allow the
ice jam to break, though the chance of this occurring remains
uncertain.

Wind chill temperatures will be below zero across the area
Wednesday and Thursday mornings. Wind chill temperatures could be
between 10 to 20 below zero are possible east of a line from
Kearney, NE to Hebron, NE Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Nearby

High Wind Warnings in Nebraska, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.